Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 22, 2010, 4:52 PM EST for Volusia County, Florida. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2010, 4:52 PM EST (21:52 UTC)
- Expired
- Feb 22, 2010, 5:30 PM EST
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:15 PM EST | TSTM WND GST 43 | 3 Ssw Daytona Beach, FL | KDAB AIRPORT MEASURED 37 KNOTS FROM 260 DEGREES. |
| Feb 22, 5:26 PM EST | HAIL 0.7 | Daytona Beach, FL | SPOTTER ALONG HALIFAX RIVER IN DAYTONA BEACH REPORTED DIME SIZED HAIL |
| Feb 22, 5:26 PM EST | HAIL 1 | 2 E Daytona Beach, FL | PUBLIC REPORT OF QUARTER SIZED HAIL JUST EAST OF DAYTONA BEACH ON THE BARRIER ISLAND. TIME ESTIMATED FROM RADAR. |
| Feb 22, 5:27 PM EST | HAIL 0.25 | Holly Hill, FL | SPOTTER DRIVING THROUGH HOLLY HILL REPORTED PEA SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS52 KMLB 222152
SVRMLB
FLC127-222230-
/O.NEW.KMLB.SV.W.0007.100222T2152Z-100222T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EST MON FEB 22 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 530 PM EST.
* AT 449 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF BARBERVILLE...OR 6 MILES NORTHEAST OF DE LEON SPRINGS...AND
MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
ORMOND BEACH...HOLLY HILL...DAYTONA BEACH...ORMOND BY THE SEA AND
SOUTH DAYTONA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2931 8103 2929 8103 2925 8100 2916 8097
2911 8147 2927 8155 2930 8141 2927 8140
2927 8116 2937 8115 2939 8107
TIME...MOT...LOC 2152Z 253DEG 24KT 2920 8129
$$
DVD/MRV1 follow-up statement
726
WWUS52 KMLB 222219
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EST MON FEB 22 2010
FLC127-222230-
/O.CON.KMLB.SV.W.0007.000000T0000Z-100222T2230Z/
VOLUSIA-
519 PM EST MON FEB 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR NORTHERN VOLUSIA COUNTY...
AT 517 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOLLY HILL...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORMOND
BEACH...DAYTONA BEACH...ORMOND BY THE SEA...SOUTH DAYTONA...BLAKE
AND DAYTONA BEACH SHORES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2931 8103 2929 8103 2925 8100 2916 8097
2912 8140 2921 8146 2925 8142 2927 8140
2927 8116 2937 8115 2939 8107
TIME...MOT...LOC 2218Z 253DEG 24KT 2922 8109
$$
DVD/MRVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:45 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 22, 2:45 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EST MON FEB 22 2010 .DISCUSSION... CURRENT...MAIN LINE OF STORMS OVER THE PANHANDLE AND NORTHERN FLORIDA STARTING TO LIE WEST TO EAST AS STRONG MID LEVEL FLOW ASSOCIATED WITH BROAD UPPER TROUGH MOVES QUICKLY THROUGH THE AREA. SOUTHWARD MOVING OUTFLOW BOUNDARIES FROM THE LINE OF STORMS OVER NORTHERN FLORIDA MAY TRIGGER A FEW STORMS OVER THE NORTHERN PORTIONS OF LAKE AND VOLUSIA COUNTIES THIS AFTERNOON. TO THE SOUTH...SHOWERS FINALLY STARTED FORMING IN THE SOUTH TO SOUTHWEST LOW LEVEL OVER SOUTHWEST FLORIDA AND WHERE TAKING AIM AT OSCEOLA AND OKEECHOBEE COUNTIES. NOT LOOKING AT ANYTHING TOO STRONG DUE TO DEW POINTS IN THE LOWER 60S AND THE LATEST RUC 850MB WINDS AROUND 25 TO 30 KNOTS. RUC 250MB WIND ANALYSIS WAS SHOWING THE JET AXIS OVER CENTRAL FLORIDA AND LIFTING NORTH DURING THE AFTERNOON AND EVENING PUTTING THE RIGHT FRONT CONVERGENT QUADRANT OVERHEAD WHICH SHOULD HELP TO SUPPRESS UPPER DIVERGENCE DUE TO THE JET STREAM. MOSTLY CLOUDY SKIES ALSO SHOULD LIMIT DAYTIME HEATING AND INSTABILITY BUT HAVE TO BE CAREFUL WHERE THERE ARE EDGES OF CLEARER SKIES FOR DIFFERENTIAL HEATING WHERE SHOWERS/STORMS COULD FORM LATER THIS AFTERNOON. TONIGHT-TUESDAY...FRONT MOVES WEST TO EAST ACROSS THE PENINSULA CLEARING OUR AREA TOWARD SUNRISE TUESDAY. DOWN THE PENINSULA IN A NORTH-SOUTH DIRECTION. PRECIP AND STORMS SHOULD BE WINDING DOWN AS VORTMAX MOVES INTO THE ATLANTIC AND THE FRONT RIGHT QUADRANT OF THE 250MB JET IS OVERTOP EAST CENTRAL FLORIDA. WITH THE MAIN LOW OFF THE CAROLINAS WILL HAVE TO WATCH FOR WRAP AROUND MOISTURE WHICH WOULD BRING LOW CLOUDINESS TO THE NORTHERN AND CENTRAL AREAS LATE TNGT AND FIRST PART OF TUESDAY. LOW CLOUDS ALONG THE BREVARD VOLUSIA COUNTY COAST SHOULD DIMINISH LATE MORNING AND THROUGH THE AFTERNOON AS THE LOW OFF NC LIFTS NORTHEAST AND MID LEVEL DRY AIR MOVES OVER THE AREA. WED-THU...SRN STREAM SHORTWAVE TROUGH WILL ZIP ALONG IN THE FAST ST JET FLOW FROM THE TX COAST AT 12Z WED AND ACROSS FL BY THU...BECMG NEARLY (BUT NOT QUITE) IN PHASE WITH THE STRONG NRN STREAM VORTEX WHICH CARVES ITSELF OUT OVER THE NERN-NORTH CTRL CONUS. 12Z GFS AND ECM SOLNS HAVE "MET IN THE MIDDLE" AS BOTH NOW SHOW A WEAK/SUPPRESSED WAVE FORMING JUST AHEAD OF THE REINFORCING FRONTAL BDRY NEAR THE YUCATAN CHANNEL. THE GFS IS FASTER WITH THE UPR TROUGH AND THUS SHOWS A LITTLE MORE IN THE WAY OF PARTIAL PHASING. THIS RESULTS IN A SFC LOW THAT'S STRONGER/FARTHER NORTH. ECM REMAINS UNPHASED...WEAKER AND LITTLE FARTHER SOUTH. AM TENDING TO LEAN TOWARD A SOLN IN BTWN THE TWO MODELS...MAYBE A LITTLE STRONGER THAN THE ECM...BUT FARTHER S THAN THE GFS WITH ANY SFC WAVE. BOTTOM LINE IS THAT WED IS SHAPING UP WETTER THAN BEFORE AND HAVE BUMPED UP POPS TO 50-60 FOR WED... WITH 20-30 FOR LINGERING SHRA ASCD WITH THE ACTUAL FROPA WED NGT. MUCH COOLER BY THU MORNING AS STRONG POST-FRONTAL CAA PUSHES MINS DOWN INTO THE U30S NORTH...L-M40S CTRL AND U40S-L50S SOUTH. WCI'S EXPECTED TO DIP INTO THE 30S ACROSS THE NRN HALF CWA BY SUNRISE THU. MUCH COOLER FOR THU WITH CONTINUED CAA AND MAXES IN THE U50S FAR NORTH TO M-U60S SOUTH UNDER SUNNY/MOSUNNY SKIES. FRI-MON (PREV)...THE UPPER FLOW CONTINUES NEAR ZONAL THROUGH THE PERIOD. STRONGER THAN NORMAL JET WINDS ALOFT (100+ KNOTS) WILL REMAIN CONSISTENT THROUGH THE WEEKEND. THE LATEST FRONTAL PASSAGE WILL KEEP BELOW SEASONAL (HIGHS/LOWS) CONDITIONS OVER THE REGION THROUGH THE EXTENDED. SURPRISING TO SEE THE GFS/ECM IN SUCH GOOD AGREEMENT THAT FAR OUT...ESPEC GIVEN THE FAST UPPER FLOW REGIME. NEVERTHELESS...THE NEXT WEATHER SYSTEM WITH CHANCE OF PRECIPITATION APPEARS ATTM AS IF IT WILL MOVE OVER THE GULF FRI NIGHT AND ACROSS THE PENINSULA DURING THE DAY SAT. FOR NOW WILL LIMIT POPS TO 20%. && .AVIATION...TEMPO MVFR/IFR CONDITIONS MAINLY DUE TO CEILINGS THROUGH THE EVENING AS THE FRONT WORKS IT WAY ACROSS CENTRAL FLORIDA. WILL HAVE TO WATCH FOR MVFR CEILINGS LATE OVERNIGHT AND TUESDAY MORNING DUE TO WRAPAROUND MOISTURE. && .MARINE...SOUTHERLY WINDS 15 TO 20 KNOTS AND 5 FOOT SEAS BEYOND 20 MILES. SOUTH TO SOUTHWEST WARM SECTOR WINDS WILL INCREASE THIS EVENING AS THE FRONT BEARS DOWN THE COASTAL WATERS. WINDS SHIFT TO THE WEST BEHIND THE FRONT. NOT LOOKING AT SMALL CRAFT ADVISORY WINDS ATTM. WED-SAT...WNW WINDS INTO EARLY WED ARE FCST TO SWING AROUND TO THE NE BRIEFLY AS A WEAK LOW PRES WAVE MOVES OVER SOUTH FL AHEAD OF THE FRONT WED. WINDS WILL SNAP BACK AROUND TO NWRLY AGAIN WED NIGHT AND INCREASE SIGNIFICANTLY WITH CONFIDENCE HIGH OF RAPID ONSET OF SCA CONDS SPREADING RAPIDLY N-S ACROSS THE ENTIRE MARINE AREA (0-60NM). SUSTAINED SPEEDS OF 25-30KTS OFFSHORE AND 20-25 KTS NEAR SHORE WED NIGHT/THU BEFORE SLACKING OFF THU NGT...BUT REMAINING NWRLY THRU FRI. SEAS START TO BUILD LATE WED AFTN THROUGH WED NGT/THU...BEFORE GRADUALLY SUBSIDING AGAIN ON FRI. && .FIRE WEATHER...NO MIN RH CONCERNS THROUGH WED. EXPECTING POTENTIAL LONG DURATION OF LOW RH THU/FRI AFTNS AS NORTHWEST-NORTHERLY FLOW ADVECTS A MUCH DRIER AIR MASS SOUTHEASTWARD DOWN THE FL PENINSULA. WILL LIKELY SEE WATCHES COME OUT SOMETIME ON TUE AS RFW CONDS SEEM PRETTY LIKELY TO VERIFY. && .PRELIMINARY POINT TEMPS/POPS... DAB 56 72 49 64 / 30 10 10 50 MCO 59 76 53 67 / 30 10 10 50 MLB 60 76 55 72 / 30 10 10 50 VRB 60 79 56 77 / 30 10 10 50 LEE 56 74 53 63 / 30 10 10 50 SFB 58 76 53 66 / 30 10 10 50 ORL 59 74 56 68 / 30 10 10 50 FPR 60 79 55 78 / 30 10 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER LONG TERM....CRISTALDI AVIATION...WIMMER
Hazardous weather outlook, Feb 22, 4:54 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST MON FEB 22 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 454 AM EST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... PREFRONTAL MOISTURE AND LIFT WILL INCREASE RAIN CHANCES IN EAST CENTRAL FLORIDA TODAY. WHILE ATMOSPHERIC INSTABILITY WILL BE LIMITED...THERE WILL BE A CHANCE FOR A FEW STORMS TO DEVELOP ALONG WITH THE SHOWERS. THE MAIN THREATS FROM STORMS WILL BE STRONG WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. ...RIP CURRENT IMPACT... A LONG PERIOD SWELL WILL BRING AN ELEVATED RIP CURRENT RISK TODAY. CHECK WITH BEACH PATROLS BEFORE VENTURING INTO THE COOL SURF TODAY AND ONLY SWIM WHERE A LIFEGUARD IS PRESENT. ...WIND AND SEA IMPACT... SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OPEN ATLANTIC WATERS TODAY THEN VEER SOUTHWEST BY TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING INTO THE OFFSHORE ATLANTIC WATERS. SHORT DOMINANT WAVE PERIODS OF FOUR SECONDS WILL MAKE FOR CHOPPY BOATING CONDITIONS...EVEN NEAR SHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BOATING CONDITIONS WILL DETERIORATE AGAIN LATE WEDNESDAY WITH THE APPROACH OF A COLD FRONT. DRIER AIR BEHIND THIS FRONT WILL BRING AN INCREASED FIRE WEATHER CONCERN BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Feb 22, 4:25 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EST MON FEB 22 2010 FLZ041-141-222200- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 425 PM EST MON FEB 22 2010 ...STRONG THUNDERSTORM AFFECTING NORTHERN VOLUSIA COUNTY... AT 422 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 3 MILES NORTH OF ASTOR. THE STORM WAS MOVING EAST AT 30 MPH. THIS STORM WILL MOVE TOWARD BARBERVILLE...HOLLY HILL AND DAYTONA BEACH THROUGH 5 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL TO DIME SIZE WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 15
Special weather statement, Feb 22, 4:46 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EST MON FEB 22 2010 FLZ041-141-222230- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 446 PM EST MON FEB 22 2010 ...STRONG THUNDERSTORMS AFFECTING NORTHERN VOLUSIA COUNTY... AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER 5 MILES EAST OF BARBERVILLE AND ADDITIONAL STORMS APPROACHING LAKE GEORGE. THESE STORMS WERE MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL MOVE EAST ACROSS NORTHERN VOLUSIA COUNTY TOWARD DAYTONA BEACH AND ORMOND BEACH THROUGH 530 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF HAIL TO DIME SIZE WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:59 PM EST | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.